Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 24, 2006, 11:25 AM CST for 11 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 11:25 AM CST (17:25 UTC)
- Expired
- Feb 24, 2006, 2:43 PM CST
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 28 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 241725 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1125 AM CST FRI FEB 24 2006 ...STRONG SOUTH WINDS WILL AFFECT PORTIONS OF SOUTH CENTRAL KANSAS THROUGH MID AFTERNOON... KSZ052-053-068>070-082-083-091>094-242100- /O.NEW.KICT.WI.Y.0005.060224T1725Z-060224T2100Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD 1125 AM CST FRI FEB 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS AROUND 40 MPH WILL AFFECT PORTIONS OF SOUTH CENTRAL KANSAS THROUGH MID AFTERNOON TODAY. THE STRONG GUSTY SOUTH WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER 3 PM THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJ
1 follow-up statement
000 WWUS73 KICT 242043 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 243 PM CST FRI FEB 24 2006 KSZ052-053-068>070-082-083-091>094-242145- /O.CAN.KICT.WI.Y.0005.000000T0000Z-060224T2100Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD 243 PM CST FRI FEB 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. THE SOUTH WINDS WILL GRADUALLY DIMINISH BELOW ADVISORY CRITERIA DURING THE AFTERNOON HOURS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED ACROSS THE AREA. $$ CJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 24, 11:19 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 24, 11:19 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1119 AM CST FRI FEB 24 2006 .UPDATE... WILL ISSUE A WIND ADVISORY THROUGH MID AFTERNOON ACROSS SOUTH CENTRAL KANSAS AS WINDS ARE MEETING CRITERIA IN A FEW LOCATIONS...AND SHOULD CONTINUE TO MEET CRITERIA DUE TO STRONG MIXING IN THE 1000-850MB LAYER. THE WINDS ALOFT BEGIN TO DIMINISH BY MID AFTERNOON AND THE WINDS SHOULD DECREASE AS WELL. OTHERWISE TEMPS WELL INTO THE 60S ARE EXPECTED ACROSS THE ENTIRE REGION. JAKUB && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 3 PM FRIDAY FOR KSZ052-053-068>070-082-083- 091>094. ---------------------------------------------------------------- .PREV DISCUSSION... /ISSUED 313 AM CST FRI FEB 24 2006/ DISCUSSION... MAIN CONCERNS TODAY WILL BE TEMPS AS DRY WEATHER CONTINUES FOR THIS FORECAST PACKAGE. TODAY: WEAK NORTHWEST TO ZONAL FLOW CONTINUES ACROSS THE AREA TODAY WITH CLIPPER TYPE SYSTEM EXPECTED TO MOVE ACROSS THE UPPER MIDWEST BY TONIGHT. AS THIS SYSTEM MOVES ACROSS AREAS NORTH OF THE AREA...A COLD FRONT WILL BEGIN MOVING INTO NORTHWEST KS...WITH A WARM SOUTHWEST FLOW ACROSS MOST OF THE FORECAST AREA. SO ANOTHER ABOVE NORMAL TEMP DAY ON TAP...WITH COMPRESSIONAL WARMING HELPING RAISE TEMPS WELL INTO THE 60S. WILL GO CLOSER TO NAM GUIDANCE WITH NOT ALOT OF CLOUD COVER AROUND AND DRY SW FLOW. BIGGER CONCERN MAY BE THE VERY HIGH TO EXTREME FIRE DANGER..AS SOUTHWEST WINDS INCREASE AS TIGHTER GRADIENT INCREASES WINDS INTO THE BREEZY CATEGORY. WILL HIT THIS HARD IN THE HAZARDOUS WEATHER OUTLOOK WITH DRY GROUND CONDITIONS. TONIGHT: TIMING OF THE ABOVE MENTIONED COLD FRONT WILL BE THE KEY TO LOW TEMPS TONIGHT...AS MOISTURE WITH THE FRONT IS LACKING...SO MAINLY JUST A WIND SHIFT WITH COOLER TEMPS. EXPECT MOST AREAS TO SEE FRONTAL PASSAGE AROUND 06Z/SAT...WITH TEMPS FALLING OFF QUICKLY AFTER THAT. WILL GO WITH COOLER GFS GUIDANCE FOR LOWS WITH STRONG COLD ADVECTION. SAT: PACIFIC HIGH PRESSURE AREA MOVES OVER THE AREA ON SAT AS FRONTAL BOUNDARY PUSHES ITS WAY INTO OK WITH COLD ADVECTION IN CONTROL IN LOST LOCATIONS. SO EXPECT THIS TO BE THE COOLEST DAY (NEAR NORMAL ACTUALLY) OF THE FORECAST PACKAGE. TEMPS COULD BE A LITTLE TRICKY ALONG THE KS/OK BORDER AS A WAVE MOVES ALONG THE FRONTAL BOUNDARY IN OK BY SAT AFTERNOON WITH SOME MID LEVEL CLOUD COVER KEEPING TEMPS DOWN. COULD ALSO SEE SOME PRECIP ACROSS OK...BUT STRONG RIDGE OF HIGH PRESSURE ACROSS KS...WILL MAKE FOR A SHARP CUTOFF IN THE NRN EDGE TO THIS PRECIP AND CLOUD COVER. SUN-MON: UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS THE ROCKIES FOR THE FIRST PART OF NEXT WEEK...WITH WARM ADVECTION GETTING STARTED AGAIN LATE SUN INTO MON. ADJUSTED TEMPS FOR BOTH DAYS AS 850H MODEL TEMPS SHOW A NICE REBOUND BACK TO ABOVE NORMAL TEMPS. TUE-THU: WILL NOT MAKE ANY CHANGES TO THIS TIME FRAME...AS MED RANGE MODELS SHOW DIFFERENCES IN HANDLING THE NEXT SHORTWAVE AND LOW PRESSURE AREA TO MOVE ACROSS THE PLAINS MIDWEEK. GFS IS FURTHER NORTH (AND DRIER) WITH THE SURFACE LOW WITH ECMWF FURTHER SOUTH. WILL NOT ADD ANY MENTION OF PRECIP WITH THIS SYSTEM FOR NOW. KETCHAM && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 30 48 21 / 0 0 0 0 HUTCHINSON 67 28 47 20 / 0 0 0 0 NEWTON 66 28 47 20 / 0 0 0 0 ELDORADO 66 30 47 20 / 0 0 0 0 WINFIELD-KWLD 65 32 49 21 / 0 0 0 0 RUSSELL 67 24 44 19 / 0 0 0 0 GREAT BEND 67 26 45 20 / 0 0 0 0 SALINA 67 25 46 18 / 0 0 0 0 MCPHERSON 67 27 47 19 / 0 0 0 0 COFFEYVILLE 64 34 49 21 / 0 0 0 0 CHANUTE 64 31 47 19 / 0 0 0 0 IOLA 64 30 47 19 / 0 0 0 0 PARSONS-KPPF 64 33 48 20 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 3 PM FRIDAY FOR KSZ052-053-068>070-082-083- 091>094. &&
Hazardous weather outlook, Feb 24, 5:30 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 AM CST FRI FEB 24 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 AM CST FRI FEB 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY THIS AFTERNOON. VERY HIGH OR EXTREME FIRE DANGER MEANS... EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. EXPECT EXTREME AND ERRATIC FIRE BEHAVIOR. NO OUTDOOR BURNING SHOULD TAKE PLACE. BURN BANS REMAIN IN EFFECT FOR SOME AREAS. PLEASE CHECK WITH YOUR LOCAL FIRE CHIEF OR COUNTY EMERGENCY MANAGEMENT OFFICIAL BEFORE CONSIDERING ANY OUTDOOR BURNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.